Unlikely that thrombosis is caused by AstraZeneca vaccine: Dutch health auth.
It is very unlikely that the AstraZeneca coronavirus vaccine caused thrombosis in people who received it, the Dutch medicines evaluation board CBG said on Thursday after the Danish government decided to suspend the use of the vaccine. "Thrombosis and pulmonary embolism are not known side effects of the vaccine," the CBG said. "When large groups are vaccinated, as is the case now, you can expect such reports."
Dutch side effects center Lareb said on Thursday that it received one report of someone developing thrombosis after getting the AstraZeneca vaccine. The case was not serious and the patient did not require hospital treatment. The center is investigating the report.
In Denmark there were a number of reports of people getting blood clots after the vaccine. The country therefore decided to suspend the use of the vaccine until further investigation into whether or not the clots are related to it.
The CBG will discuss the matter with the European Medicines Agency (EMA) and will provide a more substantive response afterwards. At this stage, the CBG sees no reason to suspend the use of the vaccine.
Municipal health service GGD, which is administering the Dutch coronavirus vaccination program, told newspaper NU.nl that "no cancellations are coming in for vaccination appointments with AstraZeneca".